MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-NT-CSV-U-SST
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: initial reporter occupation = program manager this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving insertion of a central venous catheter, the flexible tip of a micropuncture transitionless access set's wire guide unraveled upon removal of the device.The wire did not separate.The patient was not harmed.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 24aug2023.Access was obtained in either the internal jugular or the subclavian vein, using ultrasound guidance.Blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.The user cannot remember details of the anatomy; however, believes that the access site was normal.Resistance was not encountered upon insertion or removal of the device.The wire was reportedly pulled back/removed through the access needle.The patient did not require any additional procedures/interventions or experience any adverse effects due to this event.The central venous catheter was successfully inserted and placement was confirmed with a chest x-ray.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving insertion of a central venous catheter, the flexible tip of a micropuncture transitionless access set's wire guide unraveled upon removal of the device.The wire did not separate.The patient was not harmed.Additional information was received 24aug2023.Access was obtained in either the internal jugular or the subclavian vein, using ultrasound guidance.Blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.The user cannot remember details of the anatomy; however, believes that the access site was normal.Resistance was not encountered upon insertion or removal of the device.The wire was reportedly pulled back/removed through the access needle.The patient did not require any additional procedures/interventions or experience any adverse effects due to this event.The central venous catheter was successfully inserted, and placement was confirmed with a chest x-ray.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on a sub-assembly lot; however, the affected product was scrapped and not replaced.A review of complaint history found no additional complaints for this lot number or any final lot containing the same sub-assembly lot.The product ifu states "caution: do not withdraw the wire guide through the introducer needle: breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit." the ifu warns "withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that non-conforming product exists in house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event, as the wire was pulled back/removed from the entry needle.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17437875
Report Number1820334-2023-00998
Device Sequence Number12990184
Product Code DYB
UDI-Device Identifier00827002535770
UDI-Public(01)00827002535770(17)260614(10)15488574
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Catalogue NumberMPIS-501-NT-CSV-U-SST
Device Lot Number15488574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/24/2023
11/15/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/29/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown